Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

has anyone took progestrone to prevent misscariage?

i have had 2 misscarriages this year and my doctor precribed progestrone suppotries i have heard very different theorys as if it will help or not but today i was breaking out in hives and have had a bizzare side affects like my hands swelling so bad and my feet hurt its weird. has this happen to anyone else? the doc told me to stop taking them if i stop in worried ill lose this one too iam so fearful to lose another pregnancy.

Answer Question
 
brookesmama0230

Asked by brookesmama0230 at 4:24 PM on Nov. 18, 2010 in Pregnancy

Level 5 (91 Credits)
Answers (9)
  • sounds like very serious side effects. if you continue taking them you could risk losing the baby . oh honey i am so sorry because i know you must be beside yourself with this.
    katiPeas

    Answer by katiPeas at 4:26 PM on Nov. 18, 2010

  • thanks, i read on the internet if you stop taking them it may cause a misscariage too but iam stopping them and hoping everything works out!
    brookesmama0230

    Comment by brookesmama0230 (original poster) at 4:29 PM on Nov. 18, 2010

  • I took them, but I had no side effects like that. My heart goes out to you. Maybe the time you have taken the progesterone will help.
    kjrn79

    Answer by kjrn79 at 4:37 PM on Nov. 18, 2010

  • You poor thing. I used the progesterone suppositories with both my (successful) pregnancies -- I also had a history of early miscarriage. I had no side-effects.

    It's a really tough call; but you have to decide for yourself what is best for you. If faced with your situation, I think I would check multiple sites online to see what ALL the possible effects/side-effects might be. Be sure that the side-effects are actually a result of the medication you are using, and not a similar-but-different form of a related drug/med. I say this because often progestin is lumped with progesterone, and the two are not the same.

    I know it seems easy for me say (I have my healthy kids already), but you may need to just be patient, and trust in the wisdom of your destiny (a.k.a., God or whatever you believe in). I had given up in the fertility experts 2 months before my first was conceived. Then TaDa!

    Whatever you decide; Good Luck to you. :-)
    ss_mom

    Answer by ss_mom at 4:40 PM on Nov. 18, 2010

  • I had 3 miscarriages in one year, and on the 4th try we got our daughter. It can be tough emotionally, but don't give up! I didn't take progesterone but I don't like taking anything anyway.
    lish2127

    Answer by lish2127 at 4:41 PM on Nov. 18, 2010

  • I had progesterone shots, later in my pregnancy to prevent another preterm birth, but I had no side effects. Def call your dr. Day or night there is always a dr on call to answer your questions.
    geminishadow79

    Answer by geminishadow79 at 4:47 PM on Nov. 18, 2010

  • I did IVF and after I conceeived my DH had to give me a Progesterone injection everyday for a while then I went on to use the suppositories. I had no side effects except my urine had a wierd odor.
    ILovemyPaulie

    Answer by ILovemyPaulie at 6:32 PM on Nov. 18, 2010

  • I had to with my first, but I didn't have any side effects. Good Luck.

    Shines3

    Answer by Shines3 at 6:35 PM on Nov. 18, 2010

  • I've used the injectable progesterone as the suppositories "leaked" on me. But I've never experienced a reaction like that. Is there a chance they were past the expiration date?? At any rate I am so sorry you have to go through this.
    2autisticsmom

    Answer by 2autisticsmom at 6:37 PM on Nov. 18, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN